Alert archive / South Dakota / Wind Advisories in 2012

Wind Advisory 22, NWS Rapid City, SD

April 14, 201215 counties in South Dakota

NWS Rapid City, SD issued this wind advisory at Apr 14, 2012, 3:09 PM MDT for 15 counties in South Dakota. It took effect at Apr 15, 2012, 6:00 AM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2012, 3:09 PM MDT (21:09 UTC)
In effect from
Apr 15, 2012, 6:00 AM MDT
Expired
Apr 15, 2012, 9:00 PM MDT
In force
15 hr
Issued by
NWS Rapid City, SD

Counties Bennett County, SD, Butte County, SD, Custer County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Mellette County, SD, Oglala Lakota County, SD, Pennington County, SD, Perkins County, SD, Todd County, SD, Tripp County, SD, Ziebach County, SD

The radar

The Rapid City radar (KUDX), 52 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 9.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2012-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2012-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1463 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WWUS73 KUNR 142109
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
309 PM MDT SAT APR 14 2012

...VERY WINDY ACROSS THE SOUTH DAKOTA PLAINS ON SUNDAY...

.A STRONG LOW PRESSURE SYSTEM WILL CROSS THE NORTHERN PLAINS ON
SUNDAY...BRINGING VERY WINDY CONDITIONS TO THE SOUTH DAKOTA
PLAINS. NORTHERLY WINDS WILL INCREASE EARLY SUNDAY MORNING AND
PERSIST THROUGH MUCH OF THE DAY...BEFORE DIMINISHING EARLY SUNDAY
EVENING. 

SDZ001-002-012>014-025-026-030>032-042>044-072>074-150515-
/O.NEW.KUNR.WI.Y.0022.120415T1200Z-120416T0000Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
STURGIS...UNION CENTER...HERMOSA
309 PM MDT SAT APR 14 2012

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY. 

* NORTHERLY WINDS WILL INCREASE EARLY SUNDAY MORNING AND PERSIST
  THROUGH LATE SUNDAY AFTERNOON.

* NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ046-047-049-150515-
/O.NEW.KUNR.WI.Y.0022.120415T1200Z-120416T0300Z/
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER
409 PM CDT SAT APR 14 2012

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY. 

* NORTHERLY WINDS WILL INCREASE EARLY SUNDAY MORNING AND PERSIST
  THROUGH EARLY SUNDAY EVENING.

* NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
7 follow-up statements
974 
WWUS73 KUNR 142111
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
311 PM MDT SAT APR 14 2012

...VERY WINDY ACROSS THE SOUTH DAKOTA PLAINS ON SUNDAY...

.A STRONG LOW PRESSURE SYSTEM WILL CROSS THE NORTHERN PLAINS ON
SUNDAY...BRINGING VERY WINDY CONDITIONS TO THE SOUTH DAKOTA
PLAINS. NORTHERLY WINDS WILL INCREASE EARLY SUNDAY MORNING AND
PERSIST THROUGH MUCH OF THE DAY...BEFORE DIMINISHING EARLY SUNDAY
EVENING.

SDZ001-002-012>014-025-026-030>032-042>044-072>074-151200-
/O.CON.KUNR.WI.Y.0022.120415T1200Z-120416T0000Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
STURGIS...UNION CENTER...HERMOSA
311 PM MDT SAT APR 14 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY. 

* NORTHERLY WINDS WILL INCREASE EARLY SUNDAY MORNING AND PERSIST 
  THROUGH LATE SUNDAY AFTERNOON. 

* NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ046-047-049-151200-
/O.CON.KUNR.WI.Y.0022.120415T1200Z-120416T0300Z/
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER
411 PM CDT SAT APR 14 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY. 

* NORTHERLY WINDS WILL INCREASE EARLY SUNDAY MORNING AND PERSIST 
  THROUGH EARLY SUNDAY EVENING. 

* NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
518 
WWUS73 KUNR 150205
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
805 PM MDT SAT APR 14 2012

...VERY WINDY ACROSS THE SOUTH DAKOTA PLAINS ON SUNDAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS CENTRAL AND EASTERN
NEBRASKA ON SUNDAY...BRINGING VERY WINDY CONDITIONS TO THE PLAINS
OF WESTERN SOUTH DAKOTA  NORTHERLY WINDS WILL INCREASE EARLY
SUNDAY MORNING AND PERSIST THROUGH MUCH OF THE DAY...BEFORE
DIMINISHING EARLY SUNDAY EVENING.

SDZ001-002-012>014-025-026-030>032-042>044-072>074-151015-
/O.CON.KUNR.WI.Y.0022.120415T1200Z-120416T0000Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
STURGIS...UNION CENTER...HERMOSA
805 PM MDT SAT APR 14 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY. 

* NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ046-047-049-151015-
/O.CON.KUNR.WI.Y.0022.120415T1200Z-120416T0300Z/
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER
905 PM CDT SAT APR 14 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY. 

* NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
581 
WWUS73 KUNR 150957
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
357 AM MDT SUN APR 15 2012

...VERY WINDY ACROSS THE SOUTH DAKOTA PLAINS TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL PUSH INTO THE UPPER MIDWEST
TODAY...BRINGING VERY WINDY CONDITIONS TO THE PLAINS OF WESTERN
SOUTH DAKOTA. NORTHERLY WINDS WILL INCREASE EARLY THIS MORNING AND
CONTINUE THROUGH MUCH OF THE DAY...BEFORE DIMINISHING EARLY
THIS EVENING.

SDZ001-002-012>014-025-026-030>032-042>044-072>074-151800-
/O.CON.KUNR.WI.Y.0022.120415T1200Z-120416T0000Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
STURGIS...UNION CENTER...HERMOSA
357 AM MDT SUN APR 15 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ046-047-049-151800-
/O.CON.KUNR.WI.Y.0022.120415T1200Z-120416T0300Z/
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER
457 AM CDT SUN APR 15 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
366 
WWUS73 KUNR 151515
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
915 AM MDT SUN APR 15 2012

...VERY WINDY ACROSS THE SOUTH DAKOTA PLAINS TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE UPPER MIDWEST
TODAY...BRINGING VERY WINDY CONDITIONS TO THE PLAINS OF WESTERN
AND SOUTH CENTRAL SOUTH DAKOTA. NORTHERLY WINDS WILL CONTINUE TO
INCREASE LATE THIS MORNING AND REMAIN STRONG AND GUSTY THROUGH THE
AFTERNOON...BEFORE DIMINISHING THIS EVENING.

SDZ001-002-012>014-025-026-030>032-042>044-072>074-152315-
/O.CON.KUNR.WI.Y.0022.000000T0000Z-120416T0000Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
STURGIS...UNION CENTER...HERMOSA
915 AM MDT SUN APR 15 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* NORTH WINDS WILL INCREASE TO 25 TO 40 MPH...WITH GUSTS TO AROUND
  50 MPH...LATE THIS MORNING. THESE STRONG WINDS WILL PERSIST
  THROUGH LATE AFTERNOON AND THEN GRADUALLY DIMINISH EARLY THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ046-047-049-152315-
/O.CON.KUNR.WI.Y.0022.000000T0000Z-120416T0300Z/
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER
1015 AM CDT SUN APR 15 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* NORTH WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO AROUND 50
  MPH...LATE THIS MORNING. THESE STRONG WINDS WILL PERSIST THROUGH
  EARLY EVENING THEN GRADUALLY DECREASE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
137 
WWUS73 KUNR 152053
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
253 PM MDT SUN APR 15 2012

...VERY WINDY ACROSS THE SOUTH DAKOTA PLAINS THROUGH EARLY EVENING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE UPPER MIDWEST
LATE TODAY AND THIS EVENING. VERY WINDY CONDITIONS WILL PERSIST 
ACROSS THE PLAINS OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA INTO
EARLY THIS EVENING.

SDZ001-002-012>014-025-026-030>032-042>044-072>074-160000-
/O.CON.KUNR.WI.Y.0022.000000T0000Z-120416T0000Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
STURGIS...UNION CENTER...HERMOSA
253 PM MDT SUN APR 15 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* NORTHERLY WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50
  MPH...WILL PERSIST THROUGH LATE THIS AFTERNOON. WINDS WILL
  GRADUALLY DIMINISH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ046-047-049-160300-
/O.CON.KUNR.WI.Y.0022.000000T0000Z-120416T0300Z/
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER
353 PM CDT SUN APR 15 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* NORTHERLY WINDS OF 25 TO 40 MPH...WITH GUSTS TO 55 MPH...WILL
  PERSIST THROUGH EARLY THIS EVENING. WINDS WILL GRADUALLY
  DECREASE DURING THE OVERNIGHT HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
205 
WWUS73 KUNR 160004
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
604 PM MDT SUN APR 15 2012

.A STRONG LOW PRESSURE SYSTEM OVER SOUTHWEST MINNESOTA WILL BRING
VERY WINDY CONDITIONS ACROSS SOUTH CENTRAL SOUTH DAKOTA THROUGH
THIS EVENING.

SDZ001-002-012>014-025-026-030>032-042>044-072>074-160115-
/O.EXP.KUNR.WI.Y.0022.000000T0000Z-120416T0000Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
STURGIS...UNION CENTER...HERMOSA
604 PM MDT SUN APR 15 2012

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL CONTINUE TO DECREASE THIS EVENING.

$$

SDZ046-047-049-160300-
/O.CON.KUNR.WI.Y.0022.000000T0000Z-120416T0300Z/
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER
704 PM CDT SUN APR 15 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* NORTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO 55 MPH...WILL
  PERSIST THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
291 
WWUS73 KUNR 160308
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
908 PM MDT SUN APR 15 2012

SDZ046-047-049-160415-
/O.EXP.KUNR.WI.Y.0022.000000T0000Z-120416T0300Z/
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER
1008 PM CDT SUN APR 15 2012

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Apr 14, 2:52 PM MDT, 17 minutes earlier.

Area forecast discussion, Apr 14, 2:52 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
252 PM MDT SAT APR 14 2012

.DISCUSSION...UPPER LEVEL ANALYSIS HAS DEEP TROF ACROSS THE
WESTERN CONUS WITH LOW CENTER MOVING ACROSS NORTHERN ARIZONA AND
SOUTHERN UTAH AT THE MOMENT. SOUTH TO SOUTHWEST FLOW PRESENT
ACROSS THE NORTHERN PLAINS WITH A DECENT SHORTWAVE CROSSING
WEST CENTRAL SOUTH DAKOTA. NUMEROUS SHOWERS ARE ASSOCIATED WITH
THIS WAVE. 20Z SURFACE ANALYSIS HAS LOW PRESSURE IN COLORADO WITH
WEAK INVERTED TROF INTO SOUTHERN SOUTH DAKOTA. WINDS ARE
PRIMARILY OUT OF THE EAST WITH TEMPERATURES IN THE 40S AND 50S.

SHOWERS AND STORMS WILL CONTINUE ACROSS THE AREA WITH ANOTHER WEAK
IMPULSE MOVING THROUGH LATE THIS AFTERNOON AND EARLY EVENING. MAIN
UPPER LOW WILL SWING OUT OF COLORADO AND LIFT NORTHEAST ACROSS
CENTRAL NEBRASKA TONIGHT WITH MAIN BAND OF PRECIP SETTING UP
ACROSS THE WESTERN SOUTH DAKOTA PLAINS. AROUND A QUARTER TO HALF
AND INCH OF PRECIP IS POSSIBLE. UPPER AIR TEMPS COOL WELL BELOW
ZERO AT 700MB OVER THE BLACK HILLS...SO A CHANGE OVER TO SNOW IS
LIKELY THIS EVENING. WILL ISSUE A WINTER WEATHER ADVISORY FOR THE
NORTHERN AND CENTRAL BLACK HILLS...ALONG WITH THE WYOMING BLACK
HILLS FOR 3 TO 6 INCHES OF SNOW. IN ADDITION...STRONG NORTHERLY
WINDS WILL WRAP AROUND THE SURFACE LOW...BRINGING BREEZY
CONDITIONS TO THE WESTERN SOUTH DAKOTA PLAINS LATE TONIGHT.

PRECIP WILL SLIDE EAST THROUGH THE DAY SUNDAY AS THE STORM SYSTEM
DEPARTS. WINDS ON THE BACKSIDE OF THE LOW WILL INCREASE EARLY
SUNDAY MORNING...AND BE VERY WINDY ACROSS THE SOUTH DAKOTA PLAINS.
WILL ISSUE A WIND ADVISORY FOR THE SOUTH DAKOTA PLAINS FOR SUNDAY
INTO EARLY SUNDAY EVENING. STEEP LAPSE RATES WILL RESULT IN SOME
SHOWER ACTIVITY THROUGH OUT THE DAY...WITH THE HEAVIER BAND OF
PRECIP SHIFTING INTO SOUTH CENTRAL SOUTH DAKOTA. LOW CHANCES FOR
PRECIP WILL CONTINUE THROUGH MONDAY AS UPPER LEVEL CYCLONIC FLOW
CONTINUES.

EXTENDED...TUESDAY THROUGH FRIDAY...ZONAL FLOW PATTERN IN PLACE FOR
THE EXTENDED PERIOD WITH A SERIES OF WEAK WAVES MOVING THROUGH THE
FLOW. TIMING AND STRENGTH OF THE EMBEDDED IMPULSES VARY IN THE
MODELS AT THE CURRENT TIME...THUS WILL CONTINUE TO BROADBRUSH THE
EXTENDED PERIOD WITH A BLENDED TYPE SOLUTION FOR NOW. EXPECT A
SLIGHT CHANCE OF SHOWERS WHEN THESE WAVES PUSH THROUGH...THUS THE
SLIGHT POPS THROUGHOUT THE PERIOD. TEMPERATURES NEAR TO SLIGHTLY
ABOVE SEASONAL AVERAGES WILL CONTINUE.

&&

.AVIATION...18Z TAF UPDATE
DETERIORATING FLIGHT CONDITIONS WILL CONTINUE AS A LOW PRESSURE
SYSTEM DEEPENS AND PUSHES ACROSS THE CENTRAL PLAINS. RAIN WILL
CONTINUE TO EXPAND ACROSS THE AREA...WITH CIGS AND VIS DROPPING TO
MVFR AND IFR. WINDS WILL BACK E-NE-N THROUGH THIS EVENING WHILE
INCREASING...ESPECIALLY ON THE SOUTH DAKOTA PLAINS AROUND
KRAP...WHERE STRONG WINDS ARE EXPECTED LATE TONIGHT. THUNDERSTORMS
WILL CONTINUE TO DEVELOP ACROSS SOUTHERN SOUTH DAKOTA THIS
AFTERNOON/EVENING...WITH ISOLD SEVERE POSSIBLE.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 9 AM MDT
     SUNDAY FOR CENTRAL BLACK HILLS-NORTHERN BLACK HILLS.

     WIND ADVISORY FROM 6 AM TO 6 PM MDT SUNDAY FOR BENNETT-BUTTE-
     CUSTER CO PLAINS-HAAKON-HARDING-HERMOSA FOOT HILLS-JACKSON-
     NORTHERN FOOT HILLS-NORTHERN MEADE CO PLAINS-PENNINGTON CO
     PLAINS-PERKINS-RAPID CITY-SHANNON-SOUTHERN MEADE CO PLAINS-
     STURGIS/PIEDMONT FOOT HILLS-ZIEBACH.

     WIND ADVISORY FROM 7 AM TO 10 PM CDT SUNDAY FOR MELLETTE-TODD-
     TRIPP.

WY...WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 9 AM MDT
     SUNDAY FOR WYOMING BLACK HILLS.

&&

SHORT TERM...15
LONG TERM....01
AVIATION...01
Hazardous weather outlook, Apr 14, 4:46 AM MDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
446 AM MDT SAT APR 14 2012

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-151300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
446 AM MDT (546 AM CDT) SAT APR 14 2012

...WINTER STORM WATCH TONIGHT FOR THE NORTHERN BLACK HILLS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH CENTRAL SOUTH
DAKOTA LATE THIS AFTERNOON INTO THIS EVENING. SOME STORMS COULD
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE.

RAIN WILL CHANGE TO SNOW THIS EVENING ACROSS THE BLACK HILLS. THE
CENTRAL TO NORTHERN PARTS OF THE BLACK HILLS...AND THE BEAR LODGE
MOUNTAINS...ARE EXPECTED TO RECEIVE ACCUMULATING SNOW OVERNIGHT
TONIGHT. THERE IS A POSSIBILITY THAT THESE AREAS WILL SEE
ACCUMULATIONS OF SIX INCHES OR MORE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG NORTH WINDS WILL DEVELOP ACROSS THE SOUTH DAKOTA PLAINS EARLY
SUNDAY MORNING AND CONTINUE THROUGH MUCH OF THE DAY. NORTHWEST WINDS
OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Special weather statement, Apr 14, 11:46 AM MDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
1146 AM MDT SAT APR 14 2012

SDZ044-141830-
BENNETT SD-
1146 AM MDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BENNETT COUNTY UNTIL 1230
PM MDT...

AT 1142 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES SOUTH OF SWETT...OR 14 MILES SOUTHWEST
OF MARTIN...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MARTIN...
  LACREEK WILDLIFE REFUGE...
  TUTHILL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4317 10202 4327 10143 4299 10142 4298 10149
      4299 10201
TIME...MOT...LOC 1746Z 253DEG 27KT 4303 10187

RUDGE

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:08 AM MDTWinter Storm WatchUNRCuster, Lawrence, Meade, Pennington11 hr
Apr 14, 11:46 AM MDTSpecial Weather StatementUNRBennett44 min
Apr 14, 3:02 PM MDTWinter Weather AdvisoryUNRCuster, Lawrence, Meade, Pennington18 hr

Nearby

Wind Advisories in South Dakota, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.